Alert archive / Indiana / Heat Advisories in 2012

Heat Advisory 4, NWS Northern Indiana

June 29, 201216 counties in Indiana; 8 counties in Ohio; Hillsdale County, Michigan

NWS Northern Indiana issued this heat advisory at Jun 29, 2012, 4:13 AM EDT for 16 counties in Indiana; 8 counties in Ohio; Hillsdale County, Michigan. It took effect at Jun 29, 2012, 1:00 PM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2012, 4:13 AM EDT (08:13 UTC)
In effect from
Jun 29, 2012, 1:00 PM EDT
Expired
Jun 29, 2012, 3:15 PM EDT
In force
2 hr
Issued by
NWS Northern Indiana
All 25 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Noble County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Hillsdale County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
2667 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WWUS73 KIWX 290813
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 AM EDT FRI JUN 29 2012

...NEAR RECORD HEAT ONCE AGAIN THIS AFTERNOON...

.HIGH PRESSURE WILL CONTINUE TO PROVIDE UNSEASONABLY HOT AND HUMID
CONDITIONS ACROSS MUCH OF THE REGION TODAY. LOCATIONS ALONG AND
EAST OF A MONTICELLO INDIANA...TO WARSAW...TO HILLSDALE MICHIGAN
LINE WILL SEE AFTERNOON HIGHS CLIMB INTO THE MIDDLE TO UPPER 90S.
THIS COMBINED WITH HIGHER DEWPOINTS WILL RESULT IN HEAT INDICES OF
98 TO 104 IN MANY AREAS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING WHICH MAY BRING BRIEF RELIEF TO SOME
AREAS. 

INZ007>009-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-
015-016-024-025-291615-
/O.NEW.KIWX.HT.Y.0004.120629T1700Z-120630T0000Z/
STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...ROCHESTER...AKRON...
WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...
TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...
BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
413 AM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * AFTERNOON HIGHS IN THE MID TO UPPER 90S AND HEAT INDEX VALUES
   FROM 98 TO 104 DEGREES THROUGH EARLY EVENING. 

IMPACTS...

 * VERY HOT TEMPERATURES WILL IMPACT OUTDOOR ACTIVITIES. 

 * LACK OF COOLING OVERNIGHT AND HOT TEMPERATURES YESTERDAY AND
   THIS AFTERNOON WILL CAUSE INCREASED HEAT STRESS ON THOSE
   WORKING OUTDOORS AND WITHOUT ADEQUATE COOLING METHODS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
2 follow-up statements
808 
WWUS73 KIWX 291519
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1119 AM EDT FRI JUN 29 2012

...NEAR RECORD HEAT ONCE AGAIN THIS AFTERNOON...

.HIGH PRESSURE WILL CONTINUE TO PROVIDE UNSEASONABLY HOT AND
HUMID CONDITIONS ACROSS MUCH OF THE REGION TODAY. LOCATIONS ALONG
AND EAST OF A MONTICELLO INDIANA...TO WARSAW...TO HILLSDALE
MICHIGAN LINE WILL SEE AFTERNOON HIGHS CLIMB INTO THE MIDDLE TO
UPPER 90S. THESE TEMPERATURES...COMBINED WITH DEWPOINTS BETWEEN 65
AND 70...WILL RESULT IN HEAT INDICES OF 99 TO 105 IN MANY AREAS.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
WHICH MAY BRING BRIEF RELIEF TO SOME AREAS.

INZ007>009-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-
015-016-024-025-300000-
/O.CON.KIWX.HT.Y.0004.120629T1700Z-120630T0000Z/
STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...ROCHESTER...AKRON...
WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...
TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...
BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
1119 AM EDT FRI JUN 29 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

HAZARDOUS WEATHER...

 * AFTERNOON HIGHS IN THE MID TO UPPER 90S AND HEAT INDEX VALUES 
   FROM 99 TO 105 DEGREES THROUGH EARLY EVENING. 

IMPACTS...

 * VERY HOT TEMPERATURES WILL IMPACT OUTDOOR ACTIVITIES.

 * LACK OF COOLING OVERNIGHT AND HOT TEMPERATURES YESTERDAY AND 
   THIS AFTERNOON WILL CAUSE INCREASED HEAT STRESS ON THOSE 
   WORKING OUTDOORS AND WITHOUT ADEQUATE COOLING METHODS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
728 
WWUS73 KIWX 291915
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EDT FRI JUN 29 2012

...HEAT ADVISORY CANCELLED...

.WIDESPREAD RAIN COOLED AIR HAS ENDED THE THREAT OF DANGEROUS
HEAT INDEX VALUES.

INZ007>009-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-
015-016-024-025-292015-
/O.CAN.KIWX.HT.Y.0004.000000T0000Z-120630T0000Z/
STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...ROCHESTER...AKRON...
WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...
TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...
BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
315 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE HEAT ADVISORY. 

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this heat advisory went out at Jun 29, 1:51 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 29, 1:51 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
151 AM EDT FRI JUN 29 2012

.AVIATION...
KEPT WITH PREVIOUS TAFS WITH OVERNIGHT PERIOD RATHER STAGNANT AS
INCREASED LL MSTR REMAINS ACROSS THE AREA. DROP IN VSBYS TO MVFR
STILL POSSIBLE TOWARDS 12Z BUT NOT ANTICIPATING MUCH IMPACT
OVERALL. FRONTAL BOUNDARY WILL REMAIN IN THE GENERAL AREA THROUGH
THE PERIOD WITH WEAK DISTURBANCES MOVING THROUGH THE FLOW. WHILE
CONVECTIVE CHANCES WILL EXIST FROM MID AFTERNOON ON...MAIN ONE OF
CONCERN MOVING THROUGH THE NORTHERN PLAINS WILL LIKELY NOT IMPACT
THE AREA UNTIL AFTER 00Z SAT. HAVE LEFT ANY CONVECTIVE MENTION OUT
OF TAFS WITH AT LEAST 2 MORE ISSUANCES BEFORE CONCERNS WILL
INCREASE.

&&

.PREV DISCUSSION... /ISSUED 838 PM EDT THU JUN 28 2012/

UPDATE...

RED FLAG AND HEAT ADVISORY ALLOWED TO EXPIRE. SURFACE BASED CAPE
IS EXCEPTIONALLY HIGH OVER THE REGION. COMBINED WITH THE LAKE
BREEZE AND OUTFLOW FROM SEVERE CONVECTION OVER CHICAGO AREA...
ADDITIONAL CONVECTION IS LIKELY TO SPREAD OVER THE WESTERN QUARTER
OF THE CWA. THIS HAS PROMPTED THE ISSUANCE OF SEVERE THUNDERSTORM
WATCH 433 UNTIL MIDNIGHT EDT.

BEST LOCATION FOR SEVERE THREAT APPEARS TO BE FROM LAPORTE...
STARKE AND PULASKI COUNTIES...WITH THE MOST LIKELY PLACEMENT ALONG
THE EXISTING SURFACE BOUNDARY ALONG THE STARKE/PULASKI COUNTY
LINE.

EXPECT THAT AS THE OUTFLOW SURGES SOUTH...THE FOCUS WILL SHIFT
FURTHER SOUTH QUICKLY.

PREV DISCUSSION... /ISSUED 403 PM EDT THU JUN 28 2012/

SHORT TERM...
TONIGHT THROUGH FRIDAY NIGHT. CONT TO FAVOR CAUTIONARY APPROACH WRT
POTNL CONVECTIVE DEVELOPMENT IN SHORT TERM FOR CWA. DESPITE INCSRG
INSTABILITY THIS AFT/EVE AS SFC DPS BEGIN TO POOL TO NEAR 70F ACRS
NWRN CWA THIS AFTN...FAVORED INITIATION REGIONS EXIST BOTH
DOWN/UPSTREAM. STILL MODELS SPCLY GFS CONTS TO FAIL TO CAPTURE
SIGNIFICANCE OF DRY GROUND/D3 DROUGHT CONDS THAT HAVE EMERGED ACRS
NRN IN AND CONT TO SHAVE SVRL DEGREES DOWNWARD. THIS AM NOTED
SHORTWAVE/700H JETLET GENERATED XTRMLY HIGH ELEVATED CONVECTION
INVOF KCID...THIS FEATURE TO PUSH INTO NWRN OH THIS EVE WITH CAP
SLOWLY DERIDED PER SPC RAP IN TANDEM WITH CONCEPTUAL MODEL
EXPECTATIONS...THOUGH EAST OF CWA. WELL WEST OF CWA WITHIN DCPVA
ZONE AMID OVERLAP ALONG NRN EDGE OF STRONGER/LESS INHIBITED
INSTABILITY AXIS FM NWRN IL WWD INTO SERN NE WITH MLCAPE 4000-5000
J/KG AND SRN PERIPHERY OF HIR DEEP LYR /0-6KM/ SHEAR OF 40-55KTS TO
LKLY SUPPORT MULTIPLE MCS DEVELOPMENT ACRS PLAINS INTO INTO IA/MO
NEAR/AFTER SUNSET AS SRLY 925-850MB JET STRENGTHENS/NOSES ACRS CNTL
KS. ADDNL/CONTD CONVECTIVE SUPPORT ACRS IA/MO THROUGH DAYBREAK AS
ERN PERIPHERY OF LLJ VEERS. LACK OF ULVL JET SUPPORT ACRS CWA
FURTHER POINTS TO LIKEN DRY BEGETS DRY. FLATTENED RIDGE TO ALLOW
SHALLOW SFC FNTL ZONE TO SLIDE SEWD QUIETLY THROUGH CWA...WITH ZONE
OF RICH 0-0.5KM THETA-E LAID OUT FM NRN IL INTO CNTL IN ON FRIDAY.
SLIGHT CHC FOR LATE AFTN/EVE CONVECTION INITIATION RELEGATED TO
ONLY SWRN CWA INVOF BNDRY WITH INCRSD UPPER LVL DIVERGENCE AS NRN
PLAINS UPR JETLET MOVES INTO SERN LWR MI/LWR GRTLKS COINCIDENT
WITH GREATEST INSTABILITY.

LONG TERM... / SATURDAY THROUGH THURSDAY /

WEST TO NORTHWEST FLOW ALOFT IS EXPECTED TO PERSIST THIS WEEKEND
INTO EARLY NEXT WEEK OVERTOP A FLATTENED UPPER LEVEL RIDGE. THE
POLAR JET WILL GENERALLY REMAIN WELL NORTH AND EAST OF THE REGION
STILL ALLOWING HIGHS TO REACH THE 90S EACH DAY AS 850 HPA TEMPS
GENERALLY STAY AOA 20C...WITH MID LVL CLOUD DEBRIS FROM UPSTREAM
CONVECTION BEING THE ONLY HOPE FOR COOLER TEMPS. AT THE SURFACE A
DIFFUSE/SHALLOW QUASI-STATIONARY BOUNDARY IS FCST TO HANG AROUND THE
NORTHERN OHIO VALLEY WWD TOWARDS THE CENTRAL PLAINS THROUGH
SUNDAY...POSSIBLY MIXING NORTH OF THE AREA OR WASHING OUT BY MONDAY.
WILL LIKELY SEE CONVECTIVE COMPLEXES FIRE IN THE VICINITY OF THIS
BOUNDARY FRIDAY AND SATURDAY NIGHT NEAR IOWA AS SEVERAL LOW
AMPLITUDE (CONVECTIVELY ENHANCED/INDUCED) SHORTWAVES CREST THE
REBUILDING CENTRAL PLAINS UPPER RIDGE. THESE POTENTIAL MCS COMPLEXES
WILL LIKELY WEAKEN WITH EWD PROGRESSION AS THEY OUTRUN BETTER LOW
LVL FORCING (LLJ) AND DRY OUT OVER POORLY MODELED DRY LOW LEVELS
(MODELS OVERDOING BOUNDARY LAYER/SOIL MOISTURE WITH CLIMO BIAS AND
THEREFORE INSTABILITY/SFC DEWPOINTS/ETC). WITH THIS CONFIDENCE FOR
ANY MEASURABLE RAINFALL REMAINS LOW DURING THIS TIME AS THINK THE
BEST CASE SCENARIO IS FOR A MCV TO BRING HIGH BASED SHOWERS WITH
LITTLE/NO DROUGHT RELIEF. ALSO EXPECT AFTERNOON CONVECTIVE
RE-DEVELOPMENT TO BE ISOLATED AT BEST ALONG ANY COMPOSITE OUTFLOW
BOUNDARIES. AS A RESULT OPTED TO KEEP POPS IN THE 10-20 PERCENT
RANGE (MAINLY NO WX MENTION) AS WOULD EXPECT MOST OF THIS PERIOD TO
BE DRY IN THIS ONGOING D1-D3 DROUGHT. THE ROCKIES/CENTRAL ROCKIES
UPPER RIDGE WILL BUILD NWD TOWARDS THE UPPER MIDWEST NEXT WEEK WITH
HEIGHT RISES/WARMING AND DRY CONDITIONS ANTICIPATED LOCALLY. TEMPS
COULD MAKE ANOTHER RUN AT 100F BY DAYS 6/7.

AVIATION... /18 UTC TAFS/
DIFFICULT FCST THIS ITERATION...MAINTAIN PRIMARILY VFR TAFS WITH
POINT CONVECTIVE CHCS REMAINING BLO THRESHOLD FOR INCLUSION AS MLCIN
RMNS STOIC ACRS NRN IN THIS AFTN. HEIGHTENED CHCS FOR INITIATION
EXIST BOTH UP/DOWNSTREAM OF RGN LATER THIS EVENING...POTNLY
PROVIDING DRY FROPA LATER TONIGHT. CONVERGENCE OF NEAR SFC
HYGROSCOPIC POLLUTANTS AND SFC DP POOLING TO NEAR 70 MAY PROVIDE
IMPETUS FOR SUNRISE BR DVLPMNT. ZONE OF HIR SFC BASED INSTABILITY
THEREAFTER RELEGATED FM ERN IA INTO CNTL IN MIDDAY FRIDAY/FRIDAY
AFTN...TAKING FOCUS AREA FOR REDEVELOPMENT SOUTH OF TAF SITES.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MURPHY
LONG TERM...STEINWEDEL
AVIATION...FISHER
Hazardous weather outlook, Jun 28, 10:56 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 PM EDT THU JUN 28 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-300300-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1056 PM EDT THU JUN 28 2012 /956 PM CDT THU JUN 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE TO WEAKEN THROUGH MIDNIGHT
EDT. DRY CONDITIONS ARE EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-300300-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1056 PM EDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 28, 10:35 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 PM EDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     NORTH JUDSON            41.22N  86.78W
06/28/2012                   STARKE             IN   LAW ENFORCEMENT

            15 TREES DOWN IN AND SOUTH OF TOWN

&&

CEO
Local storm report, Jun 28, 10:37 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 PM EDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     TWELVE MILE             40.87N  86.23W
06/28/2012                   CASS               IN   911 CALL CENTER

            MULTIPLE REPORTS OF TREES AND POWER LINES DOWN IN AND
            AROUND THE TOWN.

&&

FISHER
Local storm report, Jun 28, 10:40 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 PM EDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     HAIL             W PERU                  40.75N  86.07W
06/28/2012  M0.75 INCH       MIAMI              IN   EMERGENCY MNGR

&&

CEO
Local storm report, Jun 28, 11:02 PM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 PM EDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     LA CROSSE               41.32N  86.89W
06/28/2012                   LA PORTE           IN   LAW ENFORCEMENT

            3 TELEPHONE POLES DOWN ON US 421 JUST NORTH OF SR 8

0925 PM     TSTM WND GST     NORTH JUDSON            41.22N  86.78W
06/28/2012  E60 MPH          STARKE             IN   LAW ENFORCEMENT

0925 PM     TSTM WND DMG     NORTH JUDSON            41.22N  86.78W
06/28/2012                   STARKE             IN   LAW ENFORCEMENT

            15 TREES DOWN IN AND SOUTH OF TOWN

0927 PM     TSTM WND GST     TOTO                    41.26N  86.70W
06/28/2012  E60 MPH          STARKE             IN   PUBLIC

            50 TO 60 MPH WIND GUSTS WITH PEA SIZED HAIL

0940 PM     TSTM WND DMG     RIPLEY                  41.10N  86.66W
06/28/2012                   PULASKI            IN   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWN ACROSS
            THE NORTHERN PORTION OF THE COUNTY

1000 PM     HAIL             KEWANNA                 41.02N  86.41W
06/28/2012  M1.00 INCH       FULTON             IN   FIRE DEPT/RESCUE

1000 PM     TSTM WND DMG     KEWANNA                 41.02N  86.41W
06/28/2012                   FULTON             IN   LAW ENFORCEMENT

            TREE DOWN ON PARK ST

1005 PM     TSTM WND DMG     4 NW ROCHESTER          41.10N  86.27W
06/28/2012                   FULTON             IN   LAW ENFORCEMENT

            POWER LINE DOWN ON TREE CAUSING SPARKING ON 300 N

1010 PM     TSTM WND DMG     2 ENE GRASS CREEK       40.95N  86.38W
06/28/2012                   FULTON             IN   LAW ENFORCEMENT

            TREE DOWN ON SR 17 AND SR 114

1014 PM     HAIL             FULTON                  40.95N  86.26W
06/28/2012  E0.75 INCH       FULTON             IN   EMERGENCY MNGR

1020 PM     TSTM WND DMG     TWELVE MILE             40.87N  86.23W
06/28/2012                   CASS               IN   911 CALL CENTER

            MULTIPLE REPORTS OF TREES AND POWER LINES DOWN IN AND
            AROUND THE TOWN.

1022 PM     HAIL             3 W MACY                40.97N  86.18W
06/28/2012  M0.25 INCH       FULTON             IN   TRAINED SPOTTER

1029 PM     TSTM WND DMG     MEXICO                  40.82N  86.12W
06/28/2012                   MIAMI              IN   LAW ENFORCEMENT

            3 TO 5 INCH LARGE LIMBS DOWN AND DIME SIZED HAIL

1029 PM     HAIL             MEXICO                  40.82N  86.12W
06/28/2012  M0.75 INCH       MIAMI              IN   LAW ENFORCEMENT

            3 TO 5 INCH LARGE LIMBS DOWN AND DIME SIZED HAIL

1039 PM     HAIL             W PERU                  40.75N  86.07W
06/28/2012  M0.75 INCH       MIAMI              IN   EMERGENCY MNGR

&&

CEO
Local storm report, Jun 28, 11:15 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 PM EDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     1 NNW TWELVE MILE       40.88N  86.23W
06/28/2012                   CASS               IN   EMERGENCY MNGR

            BARN BLOWN OFF FOUNDATION AND DESTROYED IN 7000 BLOCK
            OF EAST CR 800 N

&&

FISHER
Local storm report, Jun 28, 11:35 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1135 PM EDT THU JUN 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     DENHAM                  41.15N  86.71W
06/28/2012                   PULASKI            IN   911 CALL CENTER

            TREES AND POWER LINES DOWN.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:51 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke39 min
Jun 28, 9:18 PM EDTSevere Thunderstorm WarningIWXPulaski, Starke42 min
Jun 28, 9:47 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski43 min
Jun 28, 10:07 PM EDTSevere Thunderstorm WarningIWXCass, Pulaski, Starke, White38 min
Jun 28, 10:15 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Wabash32 min
Jun 29, 1:25 PM EDTSpecial Weather StatementIWXStarke50 min
Jun 29, 1:30 PM EDTSpecial Weather StatementIWXLaPorte, Saint Joseph30 min
Jun 29, 1:36 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph39 min
Jun 29, 1:42 PM EDTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke37 min
Jun 29, 1:55 PM EDTSpecial Weather StatementIWXElkhart35 min
Jun 29, 2:05 PM EDTSpecial Weather StatementIWXCass, Fulton, Pulaski25 min
Jun 29, 2:06 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Miami, Wabash, Whitley39 min
Jun 29, 2:13 PM EDTSpecial Weather StatementIWXLaGrange, Noble47 min
Jun 29, 2:18 PM EDTSevere Thunderstorm WarningIWXCass, Grant, Huntington, Miami, Wabash, Wells42 min
Jun 29, 2:18 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble, Whitley42 min
Jun 29, 2:25 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wells, Whitley50 min
Jun 29, 2:48 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Noble, Wells and 1 more27 min
Jun 29, 2:54 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells51 min
Jun 29, 3:15 PM EDTTornado WarningIWXAllen30 min
Jun 29, 3:09 PM EDTSevere Thunderstorm WarningIWXAllen, Defiance, Henry, Paulding, Putnam, Van Wert51 min
Jun 29, 3:36 PM EDTSpecial Weather StatementIWXDefiance, Henry39 min
Jun 29, 3:44 PM EDTSevere Thunderstorm WarningIWXAllen, Henry, Putnam46 min

Nearby

Heat Advisories in Indiana, 2012Heat Advisories in Ohio, 2012Heat Advisories in Michigan, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.